Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 26, 2016, 7:34 PM MST for Pima County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2016, 7:34 PM MST (02:34 UTC)
- Expired
- Jul 26, 2016, 8:14 PM MST
- In force
- 40 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 39 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 2.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 3094 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
815 WUUS55 KTWC 270234 SVRTWC AZC019-270330- /O.NEW.KTWC.SV.W.0015.160727T0234Z-160727T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 734 PM MST TUE JUL 26 2016 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 830 PM MST * AT 733 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAHUARITA...OR 12 MILES NORTH OF GREEN VALLEY...AND MOVING WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... SOUTH TUCSON...GREEN VALLEY...SAHUARITA...LITTLETOWN... DREXEL HEIGHTS...VALENCIA WEST...EAST SAHUARITA...THREE POINTS... TUCSON ESTATES...RYAN FIELD... SAN XAVIER MISSION AND TUCSON INTERNATIONAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. WIND DAMAGE AND BLOWING DUST WITH THIS STORM MAY OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. && LAT...LON 3214 11086 3183 11086 3179 11126 3218 11124 TIME...MOT...LOC 0233Z 106DEG 10KT 3202 11096 $$ MEYER
2 follow-up statements
983 WWUS55 KTWC 270256 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 756 PM MST TUE JUL 26 2016 AZC019-270330- /O.CON.KTWC.SV.W.0015.000000T0000Z-160727T0330Z/ PIMA- 756 PM MST TUE JUL 26 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 754 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAHUARITA...OR 5 MILES NORTH OF GREEN VALLEY...MOVING WEST AT 5 TO 10 MPH. LOCATIONS IMPACTED INCLUDE... TUCSON...GREEN VALLEY...SAHUARITA...DREXEL HEIGHTS...VALENCIA WEST... THREE POINTS...RYAN FIELD...AND SAN XAVIER MISSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING AND VERY HEAVY RAIN. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A STRONG OUTFLOW AHEAD OF THE STORM IS GENERATING AREAS OF BLOWING DUST WITH GREATLY REDUCED VISIBILITIES. && LAT...LON 3214 11086 3183 11086 3179 11126 3218 11124 TIME...MOT...LOC 0254Z 092DEG 9KT 3199 11101 $$ MEYER
356
WWUS55 KTWC 270314
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
814 PM MST TUE JUL 26 2016
AZC019-270323-
/O.CAN.KTWC.SV.W.0015.000000T0000Z-160727T0330Z/
PIMA-
814 PM MST TUE JUL 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING SOUTH AND SOUTHWEST OF TUCSON
HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE
THREAT. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER BRIEF
HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. ADDITIONAL
THUNDERSTORM DEVELOPMENT IS NOTED THROUGH OTHER PORTIONS OF THE
GREATER TUCSON AREA.
LAT...LON 3214 11086 3183 11086 3179 11126 3218 11124
TIME...MOT...LOC 0306Z 106DEG 10KT 3200 11107
$$
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:15 PM MST, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 26, 2:15 PM MST, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 215 PM MST TUE JUL 26 2016 .SYNOPSIS...Adequate moisture will provide scattered mainly afternoon and evening thunderstorms into this weekend. Perhaps some decrease in coverage will occur around Thursday. Expect hotter than average daytime temperatures through Thursday followed by moderating temperatures by early next week. && .DISCUSSION...Pretty quiet afternoon so far across SE AZ with isolated storms, as of 210 pm, occurring over/near the Chiricahua, Santa Rita and White Mountains. Storm activity this evening mainly over the eastern mountains. A little bit of an increase in the steering flow will allow a few storms to move into the valleys with outflow interactions developing additional valley storms. Outflows from Sonoran evening storms possibly getting as far north as the border areas for a slight chance of overnight storms. Steering flow Wednesday and Thursday mainly out of the ENE with upper high centered over far NW AZ. Thus expect a better chance to see storms moving off the higher terrain into the valleys. Thereafter will maintain slight chance to chance type pops for the weekend into early next week. && .AVIATION...VALID THRU 28/00Z. Scattered thunderstorms are expected this evening and again Wednesday afternoon and evening mainly across the higher terrain and in the vicinity of the southern border. These may affect the KOLS and KDUG terminals. Brief wind gusts to 45 kts and MVFR conditions are possible with the stronger TSRA. Otherwise, sfc wind mainly less than 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expecting a few afternoon and evening thunderstorms to develop the next few days, primarily over the mountains and near the international border area. This evening the storms will develop over the higher terrain and with light winds aloft they will drift around slowly and somewhat randomly. Wednesday through Friday storms that develop over the White mountains will move SW off the higher terrain and over the valley and storms that develop further south will move mostly to the west. Afternoon temperatures will remain a bit warmer than average. From the weekend onward moisture will increase across the area for a likely increase in the chances for showers and thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 26, 4:47 PM MST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 447 PM MST TUE JUL 26 2016 AZZ504-507-514-270015- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN- 447 PM MST TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST PIMA COUNTY UNTIL 515 PM MST... AT 445 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REDINGTON PASS ABOUT 9 MILES EAST OF TANQUE VERDE ...OR 20 MILES EAST OF TUCSON. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3239 11062 3231 11048 3222 11064 3228 11068 TIME...MOT...LOC 2345Z 037DEG 4KT 3231 11059 MEYER
Special weather statement, Jul 26, 5:38 PM MST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
538 PM MST TUE JUL 26 2016
AZZ502-503-515-270115-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES-TOHONO
O'ODHAM NATION INCLUDING SELLS-BABOQUIVARI MOUNTAINS INCLUDING KITT
PEAK-
538 PM MST TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL
615 PM MST...
AT 536 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF ARIVACA...OR 29 MILES SOUTHWEST OF GREEN VALLEY. THIS
STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
ARIVACA AND JUNCTION OF HIGHWAY 286 AND ARIVACA ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3153 11169 3153 11170 3182 11148 3167 11124
3147 11132
TIME...MOT...LOC 0036Z 105DEG 3KT 3162 11144
MEYERSpecial weather statement, Jul 26, 6:09 PM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 609 PM MST TUE JUL 26 2016 AZZ507-270145- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON- 609 PM MST TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 645 PM MST... AT 608 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF BENSON...OR 19 MILES NORTH OF SIERRA VISTA...MOVING SOUTHWEST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAIRBANK...SAINT DAVID AND KARTCHNER CAVERNS STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3193 11015 3171 11008 3164 11029 3187 11036 TIME...MOT...LOC 0108Z 061DEG 9KT 3182 11018 KD
Special weather statement, Jul 26, 6:26 PM MST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 626 PM MST TUE JUL 26 2016 AZZ504-507-513-514-270230- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN- 626 PM MST TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 730 PM MST... AT 623 PM MST...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS SOUTHEAST OF TUCSON FROM NEAR VAIL SOUTHWARD TO JUST EAST OF CORONA DE TUCSON AND SAHUARITA...MOVING WEST AND SOUTHWEST AT 5 TO 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... EAST SAHUARITA...VAIL...RITA RANCH AND CORONA DE TUCSON. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3209 11045 3177 11048 3177 11093 3214 11083 TIME...MOT...LOC 0123Z 100DEG 10KT 3197 11065 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:31 PM MST | Severe Thunderstorm Warning | TWC | Pima | 59 min |
| Jul 26, 5:38 PM MST | Special Weather Statement | TWC | 37 min | |
| Jul 26, 6:09 PM MST | Special Weather Statement | TWC | Cochise | 36 min |
| Jul 26, 6:26 PM MST | Special Weather Statement | TWC | Santa Cruz | 64 min |
| Jul 26, 7:29 PM MST | Blowing Dust Advisory | TWC | Pima, Santa Cruz | 43 min |
| Jul 26, 8:02 PM MST | Areal Flood Advisory | TWC | Pima | 58 min |
| Jul 26, 8:25 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 88 min |
| Jul 26, 9:28 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 27, 2:02 PM MST | Special Weather Statement | TWC | Graham | 43 min |
| Jul 27, 2:13 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 62 min |
| Jul 27, 2:31 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 59 min |
| Jul 27, 2:38 PM MST | Special Weather Statement | TWC | Greenlee | 52 min |
| Jul 27, 2:59 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 46 min |
| Jul 27, 3:04 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 56 min |
| Jul 27, 3:34 PM MST | Severe Thunderstorm Warning | TWC | Graham | 30 min |
| Jul 27, 3:36 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Jul 27, 3:40 PM MST | Special Weather Statement | TWC | Cochise | 65 min |
| Jul 27, 4:01 PM MST | Special Weather Statement | TWC | Santa Cruz | 59 min |
| Jul 27, 4:11 PM MST | Blowing Dust Advisory | TWC | Cochise, Graham, Greenlee, Pinal | 49 min |
| Jul 27, 4:12 PM MST | Special Weather Statement | TWC | Cochise | 63 min |
| Jul 27, 4:15 PM MST | Special Weather Statement | TWC | 30 min | |
| Jul 27, 4:19 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Jul 27, 4:28 PM MST | Special Weather Statement | TWC | Graham | 32 min |
| Jul 27, 4:32 PM MST | Flash Flood Warning | TWC | Cochise | 118 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.